Hydrocodone Polistirex And Chlorpheniramine Polistirex Suspension Recall
Get an alert when a recall is issued.
Questions & Answers
Side Effects & Adverse Reactions
Contains sodium metabisulfite, a sulfite that may cause allergic-type reactions including anaphylactic symptoms and life-threatening or less severe asthmatic episodes in certain susceptible people. The overall prevalence of sulfite sensitivity in the general population is unknown and probably low. Sulfite sensitivity is seen more frequently in asthmatic than in nonasthmatic people.
As with all narcotics, hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension produces dose-related respiratory depression by directly acting on brain stem respiratory centers. Hydrocodone affects the center that controls respiratory rhythm and may produce irregular and periodic breathing. Caution should be exercised when hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension is used postoperatively and in patients with pulmonary disease, or whenever ventilatory function is depressed. If respiratory depression occurs, it may be antagonized by the use of naloxone hydrochloride and other supportive measures when indicated (see OVERDOSAGE).
The respiratory depressant effects of narcotics and their capacity to elevate cerebrospinal fluid pressure may be markedly exaggerated in the presence of head injury, other intracranial lesions, or a pre-existing increase in intracranial pressure. Furthermore, narcotics produce adverse reactions, which may obscure the clinical course of patients with head injuries.
The administration of narcotics may obscure the diagnosis or clinical course of patients with acute abdominal conditions.
Chronic use of narcotics may result in obstructive bowel disease especially in patients with underlying intestinal motility disorder.
The use of hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension is contraindicated in children less than 6 years of age (see CONTRAINDICATIONS).
In pediatric patients, as well as adults, the respiratory center is sensitive to the depressant action of narcotic cough suppressants in a dose-dependent manner. Caution should be exercised when administering hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension to pediatric patients 6 years of age and older. Overdose or concomitant administration of hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension with other respiratory depressants may increase the risk of respiratory depression in pediatric patients. Benefit to risk ratio should be carefully considered, especially in pediatric patients with respiratory embarrassment (e.g., croup) (see PRECAUTIONS).
There is currently no legal information available for this drug.
FDA Safety Alerts
There are currently no FDA safety alerts available for this drug.
There is currently no manufacturer warning information available for this drug.
FDA Labeling Changes
There are currently no FDA labeling changes available for this drug.
Hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension is indicated for relief of cough and upper respiratory symptoms associated with allergy or a cold in adults and children 6 years of age and older.
There is currently no drug history available for this drug.
Each teaspoonful (5 mL) of hydrocodone polistirex and chlorpheniramine polistirex extended release (ER) oral suspension contains hydrocodone polistirex equivalent to 10 mg of hydrocodone bitartrate and chlorpheniramine polistirex equivalent to 8 mg of chlorpheniramine maleate. Hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension provides up to 12-hour relief per dose. Hydrocodone is a centrally-acting narcotic antitussive. Chlorpheniramine is an antihistamine. Hydrocodone polistirex and chlorpheniramine polistirex ER oral suspension is for oral use only.
Sulfonated styrene-divinylbenzene copolymer complex with 4,5α-epoxy-3-methoxy-17-methylmorphinan-6-one.
Sulfonated styrene-divinylbenzene copolymer complex with 2-[p-chloro-α-[2-(dimethylamino)ethyl]-benzyl]pyridine.
Ascorbic acid, D&C Yellow No. 10, flavors, high fructose corn syrup, modified food starch, methylparaben, polysorbate 80, polyvinyl acetate, propylene glycol, propylparaben, purified water, sodium ascorbate, sodium metabisulfite, sodium polystyrene sulfonate, sucrose, triacetin, xanthan gum.